Alert archive / Wisconsin / Wind Advisories in 2009

Wind Advisory 1, NWS Green Bay, WI

March 10, 200916 counties in Wisconsin

NWS Green Bay, WI issued this wind advisory at Mar 10, 2009, 4:04 AM CDT for 16 counties in Wisconsin. It took effect at Mar 10, 2009, 7:00 PM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2009, 4:04 AM CDT (09:04 UTC)
In effect from
Mar 10, 2009, 7:00 PM CDT
Expired
Mar 11, 2009, 11:04 AM CDT
In force
16 hr
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 37 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.1 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2009-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2009-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1618 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGRB 100904
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
404 AM CDT TUE MAR 10 2009

...VERY STRONG WINDS EXPECTED TONIGHT...

.VERY STRONG WEST WINDS WILL DEVELOP TONIGHT AS A DEEPENING LOW
PRESSURE SYSTEM TRACKS INTO UPPER MICHIGAN BEFORE MOVING NORTHEAST
OF LAKE SUPERIOR.

WIZ038>040-045-048>050-101700-
/O.NEW.KGRB.WI.Y.0001.090311T0300Z-090311T1800Z/
OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...APPLETON...GREEN BAY...ALGOMA...
WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS
404 AM CDT TUE MAR 10 2009

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT
WEDNESDAY. 

STRONG WEST WINDS WILL DEVELOP TONIGHT IN THE WAKE OF A DEEPENING
LOW PRESSURE SYSTEM TRACKING OVER THE GREAT LAKES REGION. WEST
WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL DEVELOP
TONIGHT AND CONTINUE INTO WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WIZ022-101700-
/O.NEW.KGRB.WI.Y.0001.090311T0300Z-090311T2100Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
404 AM CDT TUE MAR 10 2009

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM CDT
WEDNESDAY. 

STRONG WEST WINDS WILL DEVELOP TONIGHT IN THE WAKE OF A DEEPENING 
LOW PRESSURE SYSTEM TRACKING OVER THE GREAT LAKES REGION.  WEST
WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 55 MPH WILL DEVELOP
TONIGHT AND CONTINUE INTO WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
TH
6 follow-up statements
000 
WWUS73 KGRB 101657
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1157 AM CDT TUE MAR 10 2009

...VERY STRONG WINDS EXPECTED TONIGHT...

.VERY STRONG WEST WINDS WILL DEVELOP TONIGHT AS A DEEPENING LOW
PRESSURE SYSTEM TRACKS INTO UPPER MICHIGAN BEFORE MOVING
NORTHEAST OF LAKE SUPERIOR.

WIZ038>040-045-048>050-110100-
/O.CON.KGRB.WI.Y.0001.090311T0300Z-090311T1800Z/
OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...APPLETON...GREEN BAY...ALGOMA...
WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS
1157 AM CDT TUE MAR 10 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
1 PM CDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM
CDT WEDNESDAY. 

STRONG WEST WINDS WILL DEVELOP TONIGHT IN THE WAKE OF A DEEPENING
LOW PRESSURE SYSTEM TRACKING OVER THE GREAT LAKES REGION. WEST
WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL DEVELOP
TONIGHT AND CONTINUE INTO WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WIZ022-110100-
/O.CON.KGRB.WI.Y.0001.090311T0300Z-090311T2100Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
1157 AM CDT TUE MAR 10 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
4 PM CDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
CDT WEDNESDAY. 

STRONG WEST WINDS WILL DEVELOP TONIGHT IN THE WAKE OF A DEEPENING
LOW PRESSURE SYSTEM TRACKING OVER THE GREAT LAKES REGION.  WEST
WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 55 MPH WILL DEVELOP
TONIGHT AND CONTINUE INTO WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS73 KGRB 102117
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
417 PM CDT TUE MAR 10 2009

...DENSE FOG DEVELOPING FOR RUSH HOUR...AND VERY STRONG WINDS
EXPECTED TONIGHT...

.WARM AND MOIST AIR MOVING OVER A COLD SNOW PACKED GROUND IS
SETTING THE STAGE FOR DENSE FOG ACROSS THE FOX VALLEY AND AREAS
ADJACENT TO GREEN BAY AND LAKE MICHIGAN. IN ADDITION...VERY STRONG
WEST WINDS WILL DEVELOP TONIGHT AS A DEEPENING LOW PRESSURE SYSTEM
TRACKS INTO UPPER MICHIGAN BEFORE MOVING NORTHEAST OF LAKE
SUPERIOR.

WIZ038>040-048>050-110530-
/O.NEW.KGRB.FG.Y.0003.090310T2117Z-090311T0300Z/
/O.CON.KGRB.WI.Y.0001.090311T0300Z-090311T1800Z/
OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...APPLETON...GREEN BAY...ALGOMA...
OSHKOSH...CHILTON...TWO RIVERS
417 PM CDT TUE MAR 10 2009

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
1 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. A
WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM
CDT WEDNESDAY. 

DENSE FOG WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON AS WARM AND
MOIST AIR TRAVELS OVER THE COLD SNOW-PACKED GROUND. THE FOG WILL
BE PERSISTENTLY BELOW A HALF MILE...WITH POCKETS OF NEAR ZERO
VISIBILITY...MOST COMMON OVER AREAS ADJACENT TO LAKE MICHIGAN.
THIS FOG IS EXPECTED TO LIFT BY 10 PM AS COLDER AIR RETURNS TO THE
REGION.

STRONG WEST WINDS WILL DEVELOP THIS EVENING IN THE WAKE OF A DEEPENING
LOW PRESSURE SYSTEM TRACKING OVER THE GREAT LAKES REGION. WEST
WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH WILL OVERSPREAD
THE AREA BY LATE THIS EVENING AND CONTINUE INTO WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

WIZ073-074-110530-
/O.NEW.KGRB.FG.Y.0003.090310T2117Z-090311T0300Z/
/O.EXA.KGRB.WI.Y.0001.090311T0300Z-090311T1800Z/
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITY OF...CRIVITZ
417 PM CDT TUE MAR 10 2009

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. A
WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN
EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT WEDNESDAY. 

DENSE FOG WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON AS WARM AND
MOIST AIR TRAVELS OVER THE COLD SNOW-PACKED GROUND. THE FOG WILL
BE PERSISTENTLY BELOW A HALF MILE...WITH POCKETS OF NEAR ZERO
VISIBILITY...MOST COMMON OVER AREAS ADJACENT TO LAKE MICHIGAN.
THIS FOG IS EXPECTED TO LIFT BY 10 PM AS COLDER AIR RETURNS TO THE
REGION.

STRONG WEST WINDS WILL DEVELOP THIS EVENING IN THE WAKE OF A DEEPENING
LOW PRESSURE SYSTEM TRACKING OVER THE GREAT LAKES REGION. WEST
WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH WILL OVERSPREAD THE
AREA LATE THIS EVENING AND CONTINUE INTO WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

WIZ022-110530-
/O.NEW.KGRB.FG.Y.0003.090310T2117Z-090311T0300Z/
/O.EXT.KGRB.WI.Y.0001.090311T0300Z-090311T1800Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
417 PM CDT TUE MAR 10 2009

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...
...WIND ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 1 PM
CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. THE
WIND ADVISORY IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 1 PM
CDT WEDNESDAY. 

DENSE FOG WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON AS WARM AND
MOIST AIR TRAVELS OVER THE COLD SNOW-PACKED GROUND. THE FOG WILL
BE PERSISTENTLY BELOW A HALF MILE...WITH POCKETS OF NEAR ZERO
VISIBILITY...MOST COMMON OVER AREAS ADJACENT TO LAKE MICHIGAN.
THIS FOG IS EXPECTED TO LIFT BY 10 PM AS COLDER AIR RETURNS TO THE
REGION.

STRONG WEST WINDS WILL DEVELOP TONIGHT IN THE WAKE OF A DEEPENING
LOW PRESSURE SYSTEM TRACKING OVER THE GREAT LAKES REGION.  WEST
WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 55 MPH WILL OVERSPREAD
THE AREA LATE THIS EVENING AND CONTINUE INTO WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

WIZ030-035>037-110530-
/O.EXB.KGRB.WI.Y.0001.090311T0000Z-090311T1800Z/
MARATHON-WOOD-PORTAGE-WAUPACA-
INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT
417 PM CDT TUE MAR 10 2009

...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT WEDNESDAY. 

STRONG WEST WINDS WILL DEVELOP THIS EVENING IN THE WAKE OF A DEEPENING
LOW PRESSURE SYSTEM TRACKING OVER THE GREAT LAKES REGION. WEST
WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH WILL OVERSPREAD
THE AREA TONIGHT AND CONTINUE INTO WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WIZ020-021-031-110530-
/O.EXA.KGRB.WI.Y.0001.090311T0300Z-090311T1800Z/
MENOMINEE-NORTHERN OCONTO-SHAWANO-
INCLUDING THE CITY OF...KESHENA
417 PM CDT TUE MAR 10 2009

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT
WEDNESDAY. 

STRONG WEST WINDS WILL DEVELOP THIS EVENING IN THE WAKE OF A DEEPENING
LOW PRESSURE SYSTEM TRACKING OVER THE GREAT LAKES REGION. WEST
WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH WILL OVERSPREAD
THE AREA LATE THIS EVENING AND CONTINUE INTO WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WIZ045-110530-
/O.EXT.KGRB.WI.Y.0001.090311T0000Z-090311T1800Z/
WAUSHARA-
INCLUDING THE CITY OF...WAUTOMA
417 PM CDT TUE MAR 10 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM CDT WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 PM CDT WEDNESDAY. 

STRONG WEST WINDS WILL DEVELOP THIS EVENING IN THE WAKE OF A DEEPENING
LOW PRESSURE SYSTEM TRACKING OVER THE GREAT LAKES REGION. WEST
WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH WILL OVERSPREAD
THE AREA THIS EVENING AND CONTINUE INTO WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MPC
000 
WWUS73 KGRB 110252
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
952 PM CDT TUE MAR 10 2009

...STRONG WINDS TONIGHT THROUGH EARLY WEDNESDAY AFTERNOON...

.A COLD FRONT WILL SWEEP ACROSS THE REGION TONIGHT AND PRODUCE
STRONG WEST WINDS WHICH WILL CONTINUE INTO EARLY WEDNESDAY
AFTERNOON. WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50
MPH POSSIBLE. IN ADDITION TO THE STRONG WINDS...TEMPERATURES WILL
FALL RAPIDLY LATER TONIGHT WITH BITTER COLD WIND CHILLS.

WIZ022-038>040-048>050-073-074-111100-
/O.EXP.KGRB.FG.Y.0003.000000T0000Z-090311T0300Z/
/O.CON.KGRB.WI.Y.0001.090311T0300Z-090311T1800Z/
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
952 PM CDT TUE MAR 10 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT WEDNESDAY...
...DENSE FOG ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING...

THE DENSE FOG ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT WEDNESDAY. 

STRONG WEST WINDS WILL DEVELOP AS A DEEPENING LOW PRESSURE SYSTEM
TRACKING SLOWLY EXITS THE GREAT LAKES REGION. WEST WINDS OF 25 TO
35 MPH WITH GUSTS TO NEAR 50 MPH WILL OVERSPREAD THE AREA TONIGHT
AND CONTINUE INTO EARLY WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.


&&

$$

WIZ030-035>037-045-111100-
/O.CON.KGRB.WI.Y.0001.000000T0000Z-090311T1800Z/
MARATHON-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
952 PM CDT TUE MAR 10 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT WEDNESDAY. 

STRONG WEST WINDS WILL DEVELOP AS A DEEPENING LOW PRESSURE SYSTEM
TRACKING SLOWLY EXITS THE GREAT LAKES REGION. WEST WINDS OF 25 TO
35 MPH WITH GUSTS TO NEAR 45 MPH WILL OVERSPREAD THE AREA TONIGHT AND
CONTINUE INTO EARLY WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WIZ020-021-031-111100-
/O.CON.KGRB.WI.Y.0001.090311T0300Z-090311T1800Z/
MENOMINEE-NORTHERN OCONTO-SHAWANO-
INCLUDING THE CITY OF...KESHENA
952 PM CDT TUE MAR 10 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT WEDNESDAY. 

STRONG WEST WINDS WILL DEVELOP AS A DEEPENING LOW PRESSURE SYSTEM
TRACKING SLOWLY EXITS THE GREAT LAKES REGION. WEST WINDS OF 25 TO
35 MPH WITH GUSTS TO NEAR 45 MPH WILL OVERSPREAD THE AREA TONIGHT AND
CONTINUE INTO EARLY WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS73 KGRB 110317
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1017 PM CDT TUE MAR 10 2009

...STRONG WINDS TONIGHT THROUGH EARLY WEDNESDAY AFTERNOON...

.A COLD FRONT WILL SWEEP ACROSS THE REGION TONIGHT AND PRODUCE
STRONG WEST WINDS WHICH WILL CONTINUE INTO EARLY WEDNESDAY
AFTERNOON. WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO
50 MPH POSSIBLE. IN ADDITION TO THE STRONG WINDS...TEMPERATURES
WILL FALL RAPIDLY LATER TONIGHT WITH BITTER COLD WIND CHILLS.

WIZ030-035>037-045-111130-
/O.CON.KGRB.WI.Y.0001.000000T0000Z-090311T1800Z/
MARATHON-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
1017 PM CDT TUE MAR 10 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT WEDNESDAY. 

STRONG WEST WINDS WILL DEVELOP AS A DEEPENING LOW PRESSURE SYSTEM
TRACKING SLOWLY EXITS THE GREAT LAKES REGION. WEST WINDS OF 25 TO
35 MPH WITH GUSTS TO NEAR 45 MPH WILL OVERSPREAD THE AREA TONIGHT
AND CONTINUE INTO EARLY WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WIZ020>022-031-038>040-048>050-073-074-111130-
/O.CON.KGRB.WI.Y.0001.000000T0000Z-090311T1800Z/
MENOMINEE-NORTHERN OCONTO-DOOR-SHAWANO-OUTAGAMIE-BROWN-KEWAUNEE-
WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...KESHENA...STURGEON BAY...APPLETON...
GREEN BAY...ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
1017 PM CDT TUE MAR 10 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT WEDNESDAY. 

STRONG WEST WINDS WILL DEVELOP AS A DEEPENING LOW PRESSURE SYSTEM
TRACKING SLOWLY EXITS THE GREAT LAKES REGION. WEST WINDS OF 25 TO
35 MPH WITH GUSTS TO NEAR 50 MPH WILL OVERSPREAD THE AREA TONIGHT
AND CONTINUE INTO EARLY WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS73 KGRB 110927
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
427 AM CDT WED MAR 11 2009

...STRONG WINDS WILL CONTINUE TODAY...

.STRONG WEST WINDS IN THE WAKE OF AN INTENSE LOW PRESSURE SYSTEM
OVER THE NORTHERN GREAT LAKES REGION WILL USHER A MUCH COLDER AIR
MASS INTO THE REGION TODAY. WEST WINDS OF 25 TO 35 MPH WITH GUSTS
45 TO 50 MPH WILL CONTINUE THIS MORNING. 

WIZ030-035>037-045-111800-
/O.CON.KGRB.WI.Y.0001.000000T0000Z-090311T1800Z/
MARATHON-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
427 AM CDT WED MAR 11 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. 

STRONG WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 45 MPH WILL
CONTINUE THIS MORNING.  WINDS WILL BEGIN TO SLOWLY DIMINISH IN THE
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WIZ020>022-031-038>040-048>050-073-074-111800-
/O.CON.KGRB.WI.Y.0001.000000T0000Z-090311T1800Z/
MENOMINEE-NORTHERN OCONTO-DOOR-SHAWANO-OUTAGAMIE-BROWN-KEWAUNEE-
WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...KESHENA...STURGEON BAY...APPLETON...
GREEN BAY...ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
427 AM CDT WED MAR 11 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. 

STRONG WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL
CONTINUE THIS MORNING.  WINDS WILL BEGIN TO SLOWLY DIMINISH IN THE
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
TH
000 
WWUS73 KGRB 111604
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1104 AM CDT WED MAR 11 2009

WIZ020>022-030-031-035>040-045-048>050-073-074-111715-
/O.CAN.KGRB.WI.Y.0001.000000T0000Z-090311T1800Z/
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
1104 AM CDT WED MAR 11 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED BELOW ADVISORY CRITERIA OVER ALL OF CENTRAL...
NORTHEAST AND EAST CENTRAL WISCONSIN. EVEN THOUGH THE ADVISORY HAS
BEEN CANCELLED...WINDY CONDITIONS WILL CONTINUE INTO THE AFTERNOON.
FREQUENT GUSTS TO 30 MPH ARE EXPECTED...WITH LOCAL GUSTS TO 35 TO
40 MPH NEAR THE LAKESHORE.

$$
TSK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Mar 10, 3:39 AM CDT, 25 minutes earlier.

Area forecast discussion, Mar 10, 3:39 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
339 AM CDT TUE MAR 10 2009

.SHORT TERM...TODAY/TONIGHT/WEDNESDAY. ONGOING PCPN INTO THE FIRST
PERIOD IS THE FIRST CHALLENGE. MAINLY RAIN OBSERVED OVER EC WI AS
TEMPERATURES WERE AT OR BELOW THE FREEZING MARK NW OF A LINE FROM
OCONTO TO WAUPACA TO WAUTOMA.  CALLS TO SEVERAL COUNTIES ONLY
INDICATE WET ROADS AND PERHAPS SOME SLIPPERY PATCHES. WILL CANCEL
EC WI AND LINGER AREAS NORTH AND WEST WHERE SURFACE TEMPS FROM 30
TO 32. MAY CONSIDER CANCELING LATER THIS MORNING.

OTHERWISE THE MAIN STORY IS THE DEEPENING SURFACE LOW TRACKING
OVER NC WI LATER TODAY WITH FURTHER DEEPENING OVER CENTRAL UPPER
MICHIGAN THIS EVENING BEFORE TRACKING NORTHEAST OVERNIGHT. MAIN
SYSTEM SNOW OVER NORTHWEST WISCONSIN AND POINTS WESTWARD BUT NC WI
MAY BE CLOSE ENOUGH FOR A FEW INCHES OF WRAP AROUND
ACCUMULATION...AND COMBINED WITH THE WINDS...THE HEADLINE FOR
VILAS COUNTY APPEARS REASONABLE.  WILL KEEP THE TSRA MENTION TODAY
AS BEST INSTABILITY WITH HEALTHY MID LEVEL LAPSE RATES ARRIVES
THIS AFTERNOON ON THE NOSE OF THE DRY SLOT INCREASING MID LEVELS
WINDS. REPORTS OF TSRA IN THE WARM FRONT REGION OVER CENTRAL IL
BUT ALSO IN THE DRY SLOT REGION OVER SW IA AT 09Z.

LATER TONIGHT INTO WEDNESDAY...STRONG WINDS WITH CAA WILL BE THE
MAIN STORY. WHILE WC READINGS APPROACHING -10 OVER NC WI AND C
WI...BUT FOR THIS TIME OF THE YEAR...IMPRESSIVE. HOWEVER THE MAIN
STORY WILL BE THE WINDS...DUE TO THE CONCERNS...HOISTED A WIND
ADVISORY FOR AREAS NO LONGER IN THE MORNING PCPN ADVISORY.
MORE OF CENTRAL WI MAY BE ADDED LATER TODAY AND ITS QUITE POSSIBLE
DOOR COUNTY WILL BE APPROACHING HIGH WIND WARNING CRITERIA
TONIGHT. WILL LET LATER SHIFTS TAKE ANOTHER SWING TO DETERMINE IF A
WARNING WILL BE NEEDED AS WELL ADD MORE COUNTIES TO THE ADVISORY.

VERY COLD TEMPS PLUMMETING INTO THE REGION FOR NEAR THE MIDDLE OF
MARCH. STRONG WINDS WITH CAA WILL PRODUCE WC READINGS TO NEAR -10
OVER NC WI AND C WI.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY.

TEMPERATURES ARE THE MAIN CONCERN DURING THIS PART OF THE FORECAST
AS THE IMPENDING SURFACE SYSTEM DEPARTS THE REGION. 00Z GFS
INDICATED SOME LAKE EFFECT POSSIBLE IN THE NORTHWEST PART OF THE
AREA BETWEEN 00Z AND 06Z THU...BUT 00Z HIRES ECMWF WAS DRY. OPTED
TO KEEP THE DRY FORECAST GOING AND THAT FIT WELL WITH SURROUNDING
FORECAST GRIDS.

FRESH SNOW COVER COMBINED WITH DRIER AIR AND COLD 850MB
TEMPERATURES WILL RESULT IN BELOW ZERO LOWS ACROSS MOST OF THE
FORECAST AREA. READINGS SHOULD REBOUND QUICKLY WITH ABUNDANT
SUNSHINE ON THURSDAY. CONTINUING WARM ADVECTION ON THURSDAY NIGHT
WILL RESULT IN WARMER LOWS THAN ON WEDNESDAY NIGHT. A GENERAL WARMING
TREND CAN BE EXPECTED THE REST OF THE WEEK DUE TO PARTLY CLOUDY
CONDITIONS AND WARM ADVECTION...WITH SURFACE HIGH PRESSURE TO THE
SOUTH. SIGNIFICANT CLOUD COVER WILL MAINLY BE TO THE NORTH AS
MOST SHORT WAVE ENERGY REMAINS NORTH OF WISCONSIN.
&&

.AVIATION...WIDESPREAD IFR/LIFR CIGS WILL DEVELOP THIS AM AND
CONTINUE INTO THIS AFTERNOON. MIXED FREEZING RAIN...SLEET AND SNOW
POSSIBLE NORTHWEST OF LINE FROM MARINETTE TO CLINTONVILLE TO
WAUTOMA THROUGH 15Z THIS AM. THERE IS A CHANCE FOR THUNDERSTORMS
THIS AFTERNOON INTO THIS EVENING OVER EASTERN WI AS A DEEPENING STORM
SYSTEM TRACKS FROM LSE TODAY INTO CENTRAL UPPER MICHIGAN THIS
EVENING. VERY STRONG WEST WINDS WITH SURFACE GUSTS TO 45 MPH WILL
DEVELOP AFTER 06Z TONIGHT AND CONTINUE INTO WEDNESDAY MORNING.
LLWS ALSO POSSIBLE FOR AREAS WHERE SURFACE WINDS ARE LESS AS 2K
WINDS WILL BE NEAR 50 KTS FROM THE WEST.
&&

.MARINE...STORM FORCE WINDS HOISTED FOR THE NORTH HALF OF THE OPEN
WATERS OF LAKE MICHIGAN. WINDS FOR THE NEARSHORE MAY APPROACH
CRITERIA FOR STORM FORCE OVERNIGHT. GALE WARNING HOISTED AND WILL
CONTINUE INTO WEDNESDAY AFTERNOON.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 PM THIS EVENING TO 1 PM CDT WEDNESDAY FOR
WIZ038>040-045-048>050.

WINTER WEATHER ADVISORY UNTIL NOON CDT TODAY FOR WIZ013-019>021-
030-031-035>037-073-074.

WIND ADVISORY FROM 10 PM THIS EVENING TO 4 PM CDT WEDNESDAY FOR
WIZ022.

WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 1 PM CDT
WEDNESDAY FOR WIZ005.

&&

TDH/MG
Hazardous weather outlook, Mar 9, 4:25 PM CDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
425 PM CDT MON MAR 9 2009

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-102130-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
425 PM CDT MON MAR 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
NORTHEAST WISCONSIN.

.DAY ONE...TONIGHT

HAZARDOUS TRAVEL IS POSSIBLE TONIGHT. SOME MIXED SNOW AND
FREEZING RAIN IS EXPECTED...ESPECIALLY AFTER MIDNIGHT. THE MIXED
PRECIPITATION COULD LEAD TO HAZARDOUS TRAVEL CONDITIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

THE MIXED PRECIPITATION COULD CONTINUE EARLY TUESDAY...THEN
DIMINISH. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE
POSSIBLE ACROSS THE AREA TUESDAY AFTERNOON.

STRONG WINDS ARE LIKELY LATE TUESDAY NIGHT INTO WEDNESDAY AS
ARCTIC AIR SURGES BACK ACROSS THE AREA. GUSTS OF 30 TO 40 MPH ARE
POSSIBLE ACROSS THE NORTH...WITH GUSTS OF 40 TO 50 MPH POSSIBLE
ACROSS CENTRAL AND EAST-CENTRAL WISCONSIN.

THIS STORM SYSTEM WILL BRING ACCUMULATING SNOW ACROSS FAR NORTH
CENTRAL WISCONSIN TUESDAY NIGHT AND WEDNESDAY MORNING. THE FALLING
SNOW...COMBINED WITH THE GUSTY WINDS...WILL CREATE HAZARDOUS
DRIVING CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SNOWFALL TOTALS AND ANY OBSERVATIONS OF
FREEZING RAIN TO THE NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-102130-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
425 PM CDT MON MAR 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

GALE FORCE WINDS ARE LIKELY TUESDAY NIGHT AND WEDNESDAY. THERE IS
THE POSSIBILITY OF STORM-FORCE WINDS OFFSHORE WEDNESDAY MORNING.

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 8:07 AM CDTGale WarningGRB32 hr
Mar 10, 4:17 PM CDTDense Fog AdvisoryGRBBrown, Calumet, Door, Kewaunee, Manitowoc, Marinette and 3 more6 hr

Nearby

Wind Advisories in Wisconsin, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.